Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have been getting rashes, start to hurt and turn red in genitals. Is it an STD? Due to sanitary napkins?

Just recently- After my period I ve been getting what I think is a rash . The skin is dry/raw and it itches. But if i scratch it then it will start to hurt and turn red. I m a virgin so i don t think it s an STD or anything like that. Someone told me that it cold be the brand of pads that I m using. But I ve being using the same brand forever. Another thing I noticed is that this has been happening every since I took an antibiotic for a UTI about 5 months ago. Do you know what s going on with me? PLEASE HELP
Asked On : Mon, 28 Jan 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
Jul 2012
Hi there a.

I read your problem with interest & empathise with you & note that you are a virgin.

Your problem appears linked to your periods or menstual cycle & note that the rash develops in & around that time.

So to answer your question, yes, it is very likely that sanitary pad usage by virtue of the material & /or mechanical friction or leaving it behind for long duration is the guilty party here.

Might i suggest you try the use of tampons but consult your gynec first & dont forget to take them out & leave them on overnight for long hours as this may lead to serious complications.

Locally use a cream containing hydrocortisone-fusidic acid combination & this should sort you out.

Good Luck!

Dr Praveen Rodrigues MD
Answered: Mon, 28 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor